MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Model Number G17147
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during a hysterosalpingo-contrast sonography (hycosy) using a cook silicone balloon hysterosalpingography injection catheter, while the balloon was inflated with 1ml of saline using the provided syringe, the balloon burst and did not inflate.It is not known how the procedure was completed after this difficulty occurred the patient did not experience and adverse effects or require any additional procedures as a result of this event.No section of the device remained inside the patient.Additional details regarding the patient and event have been requested.At this time, no additional information has been provided.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: section c.Correction: b1, h1- two devices were returned (b)(6) 2020.In a function test of the first device, no leaks were observed at the inflation valve, manifold, catheter tip or from the balloon.The balloon inflated and deflated properly.No manufacturing anomalies were noted with this is catheter.The second device was bent in three locations along the catheter, once approximately 1.5¿ from the manifold, again approximately 2¿ from the distal tip and again 5¿ from the tip.In a function test of the second device, the balloon did not inflate as intended; water exited out the distal tip.Water was then flushed through the flushing lumen, and water exited the distal tip as intended.Lumen communication within the catheter was observed to have prevented balloon inflation.There is no evidence to suggest that the observed device failure would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury took place, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10277316
Report Number1820334-2020-01301
Device Sequence Number11394625
Product Code HES
UDI-Device Identifier00827002171473
UDI-Public(01)00827002171473(17)230312(10)13047357
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2023
Device Model NumberG17147
Device Catalogue NumberJ-CHSG-503000
Device Lot Number13047357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1